This topic was automatically opened after 13 days.
Back at it …started nort once again 5 days ago and definitely feeling the increase in symptoms but not giving up just yet.
The only thing that’s worrying me is the insomnia!!! I read somewhere that it can make you sleepy or it can give you insomnia and just my luck it makes me wide awake, it started happening last time on day 2 and same this time. I also read that if you get insomnia from it to take it during the day but that wouldn’t be possible for me because at least for now I immediately get way more dizzy after 20-30 min of taking the pill so o take it right before bed because I definitely feel the need to lay down when it kicks in.
My questions is, has anybody experience insomnia with nort? Did it get better or was it a permanent side effect?
If you use the Search facility and put in ‘NORI hell’ you’ll find others have experienced this in the past. A lot of antidepressants makes people either drowsy or hyper. Venlafaxine can. I don’t know if it will pass. Doubt anybody does. Everybody’s sensitivities are different. All I will say is when I was offered an antidepressant to try I was told to expect to be worse (experience side effects) for three weeks before I’d feel any better. May give you some indications. Maybe if it’s a drug side effect it may abate within that timescale. Helen
My only hope is that the increased dizziness will pass and then I can take it in the am and see if that helps …but just as “nori hell” comment say, it makes me feel weird, my body is tired but my mind is racing 1000 mph. Even when I finally fall asleep it’s not a deep sleep and I keep waking up and tossing around. Lack of sleep doesn’t do me (or all of us) any good either.
Mine did…all the meds i tried and failed either adverse effects or did nothing to help from 2014 to 2018 allowed mine to get seriously out of control
Nori, like other ADs, can prove activating for some people. Guess you need to try taking it in the mornings. Are you sure the dizziness 20 minutes later is the Nori and not anxiety? I’ve no idea how long a dose takes to get into your bloodstream but that would seem quick. Nori can obviously cause insomnia/nightmares, like lots of other drugs ADs, beta blockers etc etc and in any case just by being anxious about anything can keep anybody awake any time without MAV as you know. Might be good idea to arrange it so you can take it early in the day and then you’ll know you tried everything before you speak to the doctor. Good regular sleep is a MAV requirement so, as you say, insomnia isn’t going to help. Doctors may have to think again. Helen
I got insomnia with nortriptyline too. I read somewhere on this site that someone’s pharmacist said if you get this side effect it doesn’t go away with time. I didn’t take it long enough to find out. Taking it earlier helped but I found I wasn’t the most functionable. What I didn’t realize until I stopped was that it was helping my sinus and head pressure. If I knew this I may have stuck it out a bit longer.
I’ll give at least 1 more week before finding the guts to try it during the day. I’ll make sure to do it on a day when husband is at home and we have nothing important to do
@bookworm that must have been:
I had the strange side effect of extreme insomnia, which is pretty much opposite what most people get. I tried it for a month. My ding-dong doctor blew me off when I told him about this. I talked to the pharmacist and he said if I’ve had this as a side effect for a month it most likely won’t get any better. So I stopped taking it. Helen
I was just like you. Unable to do anything but lie in bed, trying hard just to exist. Nortriptyline made every symptom worse untio it was unbearable and i had to come off the med. The same happened with Amitriptyline, Gabapentin and Topiramate - they just increased my VM. The only med i have so far been able to tolerate is Flunarizine, which seems to be greatly helping.